Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 26, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jul 1, 1999, 6:43 AM CDT for Saline County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 6:43 AM CDT (11:43 UTC)
- Expired
- Jul 1, 1999, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:53 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 1, 1:53 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 153 AM CDT THU JUL 01 1999 I WILL KEEP IT SHORT AND SWEET DUE TO THE WEATHER. MAIN PROBELM WILL BE HOW LONG TO HOLD ONTO THE POPS TODAY AND HOW HOT WILL IT GET LATER IN THE PERIOD. 03Z SURFACE CHART SHOWED LOW PRESSURE IN SOUTHEAST COLORADO WITH NEARLY STATIONARY BOUNDARY STRETCHING FROM NEAR GCK...DDC...EMP...TO MKC. WITH A VERY MOIST ATMOSPHERE AND A WEAK FORCING MECHANISM PRESENT ...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO FIRE. I EXPECT THE PRECIPITAITON TO DEVELOP MORE INTO AN MCS TYPE SCENARIO CLOSER TO SUNRISE...SO POPS WILL BE KEPT THROUGH THE MORNING HOURS. THE WEAK BOUNDARY THEN DROPS SOUTH AND STRETCHES FROM NEAR ICT TO MKC BY F18. THIS WOULD PUT THE PRIME AREA OF PRECIPITATION IN SOUTHEAST KANSAS...SO CHANCE POPS WILL BE KEPT THROUGH THE DAY AND INTO THE EVENING. I AM STILL ON THE FENCE HERE IN SC KANSAS FOR THE EVENING HOURS ...SO I WILL DECIDE BY ISSUANCE TIME. IF I DO KEEP THE POPS...THEY WILL BE SLIM. CENTRAL SHOULD BE IN THE CLEAR THIS AFTERNOON AND TONIGHT WITH DRYING NORTH FLOW. THE BOUNDARY THEN SINKS INTO OKLAHOMA BY F30 AND SOON WASHES OUT AND ALLOWS GOOD RETURN FLOW ON FRIDAY. I WOULD THINK A BIG ENOUGH CAP WILL BE IN PLACE...SO I WILL DROP THE SLIGHT CHANCE POPS AT THIS TIME THE FWC VALUES LOOK REASONABLE WITH GOOD WARM AIR ADVECTION AT H8 THORUGH F48. NUMBERS TO FOLLOW SHORTLY. CHANCE .ICT...NONE.
In the hours before
Special weather statement, Jul 1, 3:39 AM CDT, 3 hours 4 minutes before
KSZ047-050-051-010900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 339 AM CDT THU JUL 1 1999 ...SEVERE THUNDERSTORM WATCH 501 HAS BEEN CANCELLED FOR BARTON...RICE...AND MCPHERSON COUNTIES... THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WATCH FOR BARTON...RICE AND MCPHERSON COUNTIES HAVE MOVED SOUTH OF THE AREA. THE THREAT FOR SEVERE WEATHER HAS ENDED...SO SEVERE THUNDERSTORM WATCH 501 HAS BEEN CANCELLED FOR BARTON...RICE AND MCPHERSON COUNTIES. HYSELL
Special weather statement, Jul 1, 3:39 AM CDT, 3 hours 4 minutes before
KSZ047-050-051-010900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 339 AM CDT THU JUL 1 1999 ...SEVERE THUNDERSTORM WATCH 501 HAS BEEN CANCELLED FOR BARTON...RICE...AND MCPHERSON COUNTIES... THE THUNDERSTORMS THAT PROMPTED THE SEVERE THUNDERSTORM WATCH FOR BARTON...RICE AND MCPHERSON COUNTIES HAVE MOVED SOUTH OF THE AREA. THE THREAT FOR SEVERE WEATHER HAS ENDED...SO SEVERE THUNDERSTORM WATCH 501 HAS BEEN CANCELLED FOR BARTON...RICE AND MCPHERSON COUNTIES. HYSELL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:58 AM CDT | Flash Flood Warning | ICT | Saline | 6 hr |
| Jul 1, 5:08 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 67 min |
| Jul 1, 6:07 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Jul 1, 6:11 AM CDT | Flash Flood Warning | ICT | Harper | 4 hr |
| Jul 1, 6:38 AM CDT | Flash Flood Warning | ICT | Sumner | 4 hr |
| Jul 1, 7:19 AM CDT | Flash Flood Warning | ICT | Cowley | 4 hr |
| Jul 1, 7:55 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 65 min |
| Jul 1, 8:40 AM CDT | Flash Flood Warning | ICT | Chautauqua | 3 hr |
| Jul 1, 8:44 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 46 min |
| Jul 1, 9:08 AM CDT | Severe Thunderstorm Warning | ICT | Labette | 52 min |
| Jul 1, 9:14 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 3 hr |
| Jul 1, 11:20 AM CDT | Flash Flood Warning | ICT | Chautauqua | 2 hr |
| Jul 1, 11:50 AM CDT | Flash Flood Warning | ICT | Montgomery | 2 hr |
| Jul 1, 6:02 PM CDT | Flash Flood Warning | ICT | Johnson | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.